Michigan, 2011Blizzard and Winter Storm in Michigan, February 1 to 2, 2011
February 1 to 2, 2011 · NWS GRR · 23 events in 23 counties and zones
A major winter storm brought 10 to 15 inches of snow and blizzard conditions to much of southwest lower Michigan the during the late evening of Tuesday, February 1st into the morning hours of Wednesday, February 2nd. Wind gusts in excess of 40 mph combined with heavy snow to produce whiteout conditions and snowdrifts of 3 to 5 feet.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A major winter storm brought 10 to 15 inches of snow and blizzard conditions to much of southwest lower Michigan the during the late evening of Tuesday, February 1st into the morning hours of Wednesday, February 2nd. Wind gusts in excess of 40 mph combined with heavy snow to produce whiteout conditions and snowdrifts of 3 to 5 feet. Thunder accompanied the snow in some areas with snowfall rates exceeding two inches per hour. Many businesses, schools, and some government offices were closed on Wednesday. Most main roads were plowed by midday Wednesday but some side streets were not cleared until Thursday. The storm is considered a 1 in 10 year event for south west Michigan. The storm also brought blizzard conditions to parts of Kansas, Missouri, Iowa, Illinois, Wisconsin, New York, Vermont, New Hampshire, and Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Feb 1, 3:35 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 1, 3:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EST TUE FEB 01 2011
LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...
.SYNOPSIS...(335 PM EST TUE FEB 1 2011)
A DANGEROUS WINTER STORM WILL BE IMPACTING SOUTHWEST LOWER MICHIGAN
TONIGHT AND WEDNESDAY. ACCUMULATIONS OF OVER A FOOT OF SNOW IS
EXPECTED FOR MUCH OF SOUTHERN LOWER MICHIGAN...WITH 6 TO 12 INCHES
EXPECTED FOR CENTRAL LOWER MICHIGAN. NORTH TO NORTHEAST WINDS WILL
OCCASIONALLY GUST TO 40 MPH ACROSS SOUTHERN LOWER MICHIGAN AND THE
LAKESHORE CREATING BLIZZARD CONDITIONS THAT MAY MAKE SOME ROADS
IMPASSABLE. THE WEATHER WILL IMPROVE GREATLY BY WEDNESDAY NIGHT AS
ONLY SOME LIGHT LAKE EFFECT SNOW SHOWERS PERSIST. TEMPERATURES WILL
REMAIN VERY COLD OVER THE NEXT FEW DAYS WITH HIGHS ONLY AROUND 20.
&&
.SHORT TERM...(335 PM EST TUE FEB 1 2011)
(TONIGHT THROUGH WEDNESDAY)
WILL ADD THE REST OF THE LAKESHORE COUNTIES INTO THE BLIZZARD
WARNING. THE CONCERN THERE IS THAT ONCE THE WINDS TURN TO THE
NORTH...AFTER ABOUT 10Z WED...THE FETCH OFF THE LAKE WILL RESULT IN
GUSTS TO 35-40 MPH CREATING BLIZZARD CONDITIONS OVER THE WESTERN
HALF OF THESE COUNTIES. ALONG WITH THIS WIND ANOTHER 2-5 INCHES OF
SNOW WILL FALL FROM 10-18Z IN THIS AREA. DESPITE THE FACT THAT THE
WORST CONDITIONS ARE NOT EXPECTED UNTIL AFTER 10Z...WE WILL KEEP THE
START OF THE WARNING AS IT IS NOW...8 PM TONIGHT.
A FEW ADDITIONAL ADJUSTMENTS TO THE FORECAST WILL BE DRY SLOT
RELATED. THIS WILL LOWER ACCUMS SLIGHTLY IN THE SE CWA AND MAY
BRING A PERIOD OF SLEET TO THIS AREA. BLIZZARD WARNING WILL BE
MAINTAINED HERE...BUT STORM TOTAL ACCUMS WILL BE LOWER SLIGHTLY TO
AROUND 10 INCHES. THE DRY SLOT IS CURRENTLY MOVING NE INTO CENTRAL
IL AND SHOULD TRACK INTO THE FAR SE CWA...CLIPPING KALAMAZOO...
CALHOUN AND JACKSON COUNTIES AND POSSIBLY INGHAM COUNTY. WITH
THE DRY SLOT COULD COME SLIGHTLY WARM TEMPS ALOFT AND THEREFORE THE
MENTION OF SLEET AND SLIGHTLY LOWER ACCUMS.
THE DRY SLOT ADJUSTMENT ALSO RESULTS IN SHIFTING THE HIGHEST SNOW
ACCUMULATION AXIS A BIT FURTHER NORTH. I NOW HAVE THE 12 INCH PLUS
ACCUMS AXIS EXTENDING ABOUT TWO COUNTIES WIDE FROM ROUGHLY SAUGATUCK
TO ST. JOHNS. ONE TO TWO INCH SNOWFALL RATES PER HOUR APPEAR LIKELY
IN THIS AXIS FOR SEVERAL HOURS TONIGHT INTO EARLY WED MORNING.
ACCUMS WERE ALSO BUMPED UP SLIGHTLY ACROSS THE NORTHERN CWA...TO 5
TO 10 INCHES ACROSS THE NORTHERN TIER OF COUNTIES AS THE DEFORMATION
ZONE IS LIKELY TO SIT OVER THIS AREA WED MORNING.
&&
.LONG TERM ...(335 PM EST TUE FEB 1 2011)
(WEDNESDAY NIGHT THROUGH TUESDAY)
THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE EXTENDED
PERIOD. AS THE UPPER LOW ASSOCIATED WITH THE BLIZZARD MOVES EAST
WEDNESDAY NIGHT...NW FLOW ALOFT WILL REDEVELOP AND A SERIES OF
STRONG SHORT WAVES WILL MOVE ACROSS THE GREAT LAKES.
SOME LIGHT LAKE EFFECT SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT AS
THE MAIN STORM MOVES EAST AND WINDS BECOME WLY BEHIND IT. H8 TEMPS
AROUND -12C SHOULD CREATE ENOUGH INSTABILITY FOR SOME SHSN TO
DEVELOP. AFTER THAT A CLIPPER WILL MOVE SOUTHEAST ACROSS NRN LWR
FRIDAY NIGHT THROUGH LATE SATURDAY WITH ANOTHER QUICKLY FOLLOWING
FOR SUNDAY NIGHT AND MONDAY. LIGHT SNOW CAN BE EXPECTED THROUGH THE
PERIOD. LOOKS LIKE ANOTHER STRONG SHOT OF ARCTIC AIR BEHIND THE
SECOND CLIPPER FOR TUESDAY RESULTING IN HIGHS IN THE TEENS FOR MID
WEEK.
&&
.AVIATION...(1244 PM EST TUE FEB 01 2011)
REGIONAL NEPH ANALYSIS SHOWS IFR MOVING NORTH ACROSS ILLINOIS AS
SNOW DEVELOPS. CIGS/VSBYS WILL DECREASE RAPIDLY THIS EVENING AS SNOW
MOVES INTO THE CWA FROM SOUTH TO NORTH. LOOK FOR VLIFR OVERNIGHT AS
THE CORE OF THE STORM MOVES INTO LOWER MICHIGAN. SNOW AND BLOWING
SNOW WILL REDUCE VSBY TO A QUARTER MILE OR LESS OVERNIGHT.
CONDITIONS WILL IMPROVE AFTER 12Z WEDNESDAY.
MARINE...(335 PM EST TUE FEB 1 2011)
GALES ARE EXPECTED BY ABOUT 04Z TONIGHT AND PERSIST INTO WEDNESDAY
EVE.
&&
.HYDROLOGY...(335 PM EST TUE FEB 1 2011)
COLD AIR THAT REMAINS IN PLACE ACROSS THE AREA CONTINUES TO KEEP A
GOOD DEAL OF ICE ON AREA RIVERS. SO FAR...INDICATIONS ARE THAT THERE
ARE NO PROBLEMS AROUND THE CWFA. CERTAIN FAVORED AREAS WHERE ICE
JAMS USUALLY FORM LIKE ROGERS HEIGHTS IN MECOSTA COUNTY ARE BEING
MONITORED BY LOCAL OFFICIALS. WITH NO WARM UP IN SIGHT...ICE WILL
CONTINUE TO FORM AND ICE JAM POTENTIAL WILL BE MONITORED.
THE HEAVY SNOW EXPECTED ACROSS THE AREA AND COLDER TEMPERATURES
EXPECTED FOR THE NEXT COUPLE OF DAYS COULD INCREASE THE POTENTIAL
FOR FREEZE UP ICE JAMS ACROSS THE AREA. THIS WILL CONTINUE TO BE
MONITORED ALSO.
&&
.CLIMATE...(335 PM EST TUE FEB 1 2011)
HERE ARE SOME 24 HOUR ALL TIME SNOWFALL RECORDS (MIDNIGHT TO
MIDNIGHT) TO SEE HOW THIS POTENTIAL 16" SNOWSTORM STACKS UP
COSMOLOGICALLY/HISTORICALLY. SINCE THE SNOWFALL IS EXPECTED TO
SPAN ACROSS MIDNIGHT TUESDAY NIGHT...DAILY SNOWFALL RECORDS FOR THIS
STORM ARE LESS LIKELY.
GRR...16.1" ON 1/26/1978
LAN...15.4" ON 1/26/1967
MKG...22.0" ON 1/10/1982
AZO...18.0" ON 1/26/1978
BTL...21.1" ON 1/26/1967
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BLIZZARD WARNING FOR AREAS ALONG AND SOUTH OF A OTTAWA TO
GRATIOT COUNTY LINE THROUGH 7 PM WED.
BLIZZARD WARNING FOR MASON...OCEANA...MUSKEGON COUNTIES 8 PM
TUE THROUGH 7 PM WED.
WINTER STORM WARNING LAKE...OSCEOLA...CLARE...NEWAYGO...MECOSTA
AND ISABELLA COUNTIES FROM 8 PM TUE THROUGH 7 PM WED.
LM...GALE WARNING IN EFFECT THROUGH 03Z THU FOR THE ENTIRE NEARSHORE.
HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 18Z TUE THROUGH 03Z
THU FOR THE ENTIRE NEARSHORE.
&&
SYNOPSIS: JK
SHORT TERM: JK
LONG TERM: 93
AVIATION: 93
MARINE: JK
HYDROLOGY: JK
CLIMATE: NJJHazardous weather outlook, Feb 1, 4:41 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
441 PM EST TUE FEB 1 2011
MIZ037>040-043>046-050>052-056>059-064>067-071>074-021030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
441 PM EST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
BLIZZARD CONDITIONS ARE EXPECTED THIS EVENING ACROSS FAR SOUTHERN
MICHIGAN AND ALONG THE LAKESHORE COUNTIES. TRAVEL WILL BECOME
HAZARDOUS AND IN SOME AREAS IMPOSSIBLE LATE TONIGHT AS HEAVY SNOW
AND HIGH WINDS COMBINE TO PRODUCE WHITEOUT CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
BLIZZARD CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND
TRAVEL WILL REMAIN HAZARDOUS AND IN SOME AREAS IMPOSSIBLE AS HEAVY
SNOW AND HIGH WINDS COMBINE TO PRODUCE WHITEOUT CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT PLEASE SEND US
SNOWFALL REPORTS DURING THIS STORM.
LMZ844>849-021030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
441 PM EST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NORTHEAST GALES ARE EXPECTED TONIGHT ALONG WITH HEAVY FREEZING
SPRAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NORTHEAST GALES AND HEAVY FREEZING SPRAY WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON.
OSTUNO 93 JK
In the hours before
Local storm report, Feb 1, 11:07 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM SNOW 6 NW JACKSON 42.31N 84.48W
02/01/2011 M1.2 INCH JACKSON MI TRAINED SPOTTER
THIS WAS A TOTAL SINCE MIDNIGHT. THE SNOW DEPTH WAS 6
INCHES.
0700 AM SNOW 3 WSW HART 43.68N 86.42W
02/01/2011 M1.5 INCH OCEANA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 13 INCHES.
0700 AM SNOW MOUNT PLEASANT 43.60N 84.77W
02/01/2011 M2.4 INCH ISABELLA MI TRAINED SPOTTER
THIS WAS A TOTAL SINCE 1140 PM EST 01/31/11. THE SNOW
DEPTH WAS 6 INCHES.
0700 AM SNOW HASTINGS 42.65N 85.29W
02/01/2011 M1.3 INCH BARRY MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.
0700 AM SNOW ALMA 43.38N 84.66W
02/01/2011 M1.5 INCH GRATIOT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.
0700 AM SNOW FREMONT 43.47N 85.94W
02/01/2011 M2.0 INCH NEWAYGO MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 11 INCHES.
0700 AM SNOW SCOTTVILLE 43.95N 86.28W
02/01/2011 M1.8 INCH MASON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 14 INCHES.
0700 AM SNOW GRAND LEDGE 42.75N 84.75W
02/01/2011 M1.0 INCH EATON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 7 INCHES.
0700 AM SNOW 2 ENE BROOKLYN 42.12N 84.21W
02/01/2011 M0.8 INCH JACKSON MI CO-OP OBSERVER
THIS WAS A TOTAL SINCE MIDNIGHT. THE SNOW DEPTH WAS 5
INCHES.
0835 AM SNOW 5 ENE HUDSONVILLE 42.90N 85.78W
02/01/2011 M1.8 INCH KENT MI NWS EMPLOYEE
THIS WAS A TOTAL SINCE MIDNIGHT. THE SNOW DEPTH WAS 10
INCHES.
&&
WHLocal storm report, Feb 1, 11:19 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 AM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 2 W WAYLAND 42.67N 85.68W
02/01/2011 M1.4 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 7 INCHES.
0700 AM SNOW 4 WNW HOLLAND 42.80N 86.19W
02/01/2011 M1.0 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 12 INCHES.
0700 AM SNOW 1 WSW DEWITT 42.83N 84.60W
02/01/2011 M1.0 INCH CLINTON MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8.5 INCHES.
0800 AM SNOW 5 E PLAINWELL 42.45N 85.54W
02/01/2011 M0.6 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 7 INCHES.
&&
WHLocal storm report, Feb 1, 11:31 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NW LANSING 42.78N 84.59W
02/01/2011 M0.7 INCH CLINTON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.
0700 AM SNOW 3 SSW CASCADE 42.88N 85.52W
02/01/2011 M1.2 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.
0700 AM SNOW 4 S MUSKEGON 43.17N 86.24W
02/01/2011 M1.1 INCH MUSKEGON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 15 INCHES.
&&
WHBlizzard, Allegan
- When
- February 1, 5:00 PM EST to February 2, 12:00 PM EST
- Where
- Allegan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Eight to seventeen inches of snow were reported across the county. Winds gusts up to 45 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Winter Storm, Van Buren
- When
- February 1, 5:00 PM EST to February 2, 12:00 PM EST
- Where
- Van Buren forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Kalamazoo
- When
- February 1, 5:00 PM EST to February 2, 12:00 PM EST
- Where
- Kalamazoo forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Calhoun
- When
- February 1, 5:00 PM EST to February 2, 12:00 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.247, -85.006 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Blizzard, Ionia
- When
- February 1, 6:00 PM EST to February 2, 1:00 PM EST
- Where
- Ionia forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.945, -85.075 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Winds gusts up to 50 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Blizzard, Kent
- When
- February 1, 6:00 PM EST to February 2, 12:00 PM EST
- Where
- Kent forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Sixteen inches of snow was officially measured at the Grand Rapids Forecast Office. Winds gusts up to 50 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Blizzard, Ottawa
- When
- February 1, 6:00 PM EST to February 2, 12:00 PM EST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Fourteen to twenty inches of snow were reported across the county. Winds gusts up to 50 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Blizzard, Barry
- When
- February 1, 6:00 PM EST to February 2, 12:00 PM EST
- Where
- Barry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Ten to sixteen inches of snow was reported across the county. Winds gusts up to 50 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Winter Storm, Jackson
- When
- February 1, 6:00 PM EST to February 2, 1:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Five to ten inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Ingham
- When
- February 1, 7:00 PM EST to February 2, 3:00 PM EST
- Where
- Ingham forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.597, -84.373 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to ten inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Eaton
- When
- February 1, 7:00 PM EST to February 2, 2:00 PM EST
- Where
- Eaton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.596, -84.838 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Eight to thirteen inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Clinton
- When
- February 1, 7:00 PM EST to February 2, 2:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.944, -84.601 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Eight to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Blizzard, Muskegon
- When
- February 1, 8:00 PM EST to February 2, 1:00 PM EST
- Where
- Muskegon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Blizzard conditions began during the evening hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Fourteen inches of snow was reported in Muskegon. Winds gusts up to 45 mph accompanied 1 to 2 inch hourly snowfall rates. Snow drifts of 3 to 5 feet occurred in open areas.
Winter Storm, Gratiot
- When
- February 1, 8:00 PM EST to February 2, 2:00 PM EST
- Where
- Gratiot forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.293, -84.605 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 2 feet occurred in open areas.
Winter Storm, Montcalm
- When
- February 1, 8:00 PM EST to February 2, 2:00 PM EST
- Where
- Montcalm forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.311, -85.152 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Ten to fifteen inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 2 to 4 feet occurred in open areas.
Winter Storm, Newaygo
- When
- February 1, 8:00 PM EST to February 2, 2:00 PM EST
- Where
- Newaygo forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Eight to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 2 to 4 feet occurred in open areas.
Winter Storm, Oceana
- When
- February 1, 8:00 PM EST to February 2, 1:00 PM EST
- Where
- Oceana forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
Near blizzard winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 50 mph accompanied one inch per hour snowfall rates. Snow drifts of 2 to 4 feet occurred in open areas.
Winter Storm, Mecosta
- When
- February 1, 9:00 PM EST to February 2, 1:00 PM EST
- Where
- Mecosta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.641, -85.325 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 45 mph accompanied one inch per hour snowfall rates. Snow drifts of 2 to 4 feet occurred in open areas.
Winter Storm, Isabella
- When
- February 1, 9:00 PM EST to February 2, 1:00 PM EST
- Where
- Isabella forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.641, -84.847 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 40 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 3 feet occurred in open areas.
Winter Storm, Clare
- When
- February 1, 9:00 PM EST to February 2, 1:00 PM EST
- Where
- Clare forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.988, -84.848 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to ten inches of snow fell across the county. Winds gusts up to 40 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 3 feet occurred in open areas.
Winter Storm, Osceola
- When
- February 1, 9:00 PM EST to February 2, 1:00 PM EST
- Where
- Osceola forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.990, -85.325 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to ten inches of snow fell across the county. Winds gusts up to 40 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 3 feet occurred in open areas.
Winter Storm, Lake
- When
- February 1, 9:00 PM EST to February 2, 12:00 PM EST
- Where
- Lake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.990, -85.802 (the zone’s center; the record gives no point)
Winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to ten inches of snow fell across the county. Winds gusts up to 40 mph accompanied one inch per hour snowfall rates. Snow drifts of 1 to 3 feet occurred in open areas.
Winter Storm, Mason
- When
- February 1, 9:00 PM EST to February 2, 12:00 PM EST
- Where
- Mason forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
Near blizzard winter storm conditions began during the late afternoon hours Tuesday, February 1st and continued into the early morning hours on Wednesday. Six to twelve inches of snow fell across the county. Winds gusts up to 50 mph accompanied one inch per hour snowfall rates. Snow drifts of 2 to 4 feet occurred in open areas.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280047, 280049, 280050, 280051, 280043, 280045, 280046, 280048, 280052, 280053, 280054, 280056, 280044, 280057, 280058, 280061, 280069, 280063, 280064, 280065, 280066, 280067, 280068.